Dynamics of the discrete Chaplygin sleigh

Pages: 258 - 267, Issue Special, August 2005

 Abstract        Full Text (246.2K)              

Yuri N. Fedorov - Department de Matemàtica I, Universitat Politecnica de Catalunya, Barcelona E-08028, Spain (email)
Dmitry V. Zenkov - Department of Mathematics, North Carolina State University, Raleigh, NC 27695, United States (email)

Abstract: This paper studies the dynamics of the discrete Chaplygin sleigh. Properties such as discrete momentum and measure conservation are explored.

Keywords:  Discrete mechanics, variational integrators, momentum conservation.
Mathematics Subject Classification:  Primary: 37J60, 70E18, 70F25.

Received: September 2004;      Revised: March 2005;      Published: September 2005.